Alert archive / Oklahoma / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 10, 2017, 3:16 PM CST for 37 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 11, 2017, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2017, 3:16 PM CST (21:16 UTC)
- In effect from
- Feb 11, 2017, 11:00 AM CST
- Expired
- Feb 11, 2017, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 45 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121 WWUS84 KOUN 102116 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 316 PM CST Fri Feb 10 2017 ...Critical fire weather conditions expected today and Saturday... OKZ008-012-013-016>020-022>030-035-038>040-044-045-110530- /O.UPG.KOUN.FW.A.0005.170211T1700Z-170212T0100Z/ /O.NEW.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ /O.CON.KOUN.FW.W.0004.000000T0000Z-170211T0100Z/ Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Logan-Payne-Washita- Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Kiowa-Comanche-Stephens-Garvin-Cotton-Jefferson- 316 PM CST Fri Feb 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR CENTRAL OKLAHOMA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR CENTRAL OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM CST Saturday. The Fire Weather Watch is no longer in effect. * WIND...Southwest to west at 10 to 15 mph with gusts to 25 mph in the afternoon. The wind will shift to the north at 10 to 25 mph with gusts up to 35 mph Saturday evening and night. * HUMIDITY...25 to 35 percent. * TEMPERATURE...Mid to upper 80s Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ OKZ004>007-009>011-014-015-021-033-034-036-037-110530- /O.UPG.KOUN.FW.A.0005.170211T1700Z-170212T0100Z/ /O.NEW.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Roger Mills-Dewey- Beckham-Harmon-Greer-Jackson-Tillman- 316 PM CST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM CST Saturday. The Fire Weather Watch is no longer in effect. * WIND...Southwest to west at 10 to 15 mph with gusts to 25 mph in the afternoon. The wind will shift to the north at 10 to 25 mph with gusts up to 35 mph late Saturday afternoon and early evening. * HUMIDITY...10 to 15 percent. * TEMPERATURE...Upper 80s to lower 90s Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ083>090-110530- /O.NEW.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 316 PM CST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM CST Saturday. * WIND...Southwest to west at 10 to 15 mph with gusts to 20 mph in the afternoon. The wind will shift to the north at 10 to 25 mph with gusts up to 35 mph overnight Saturday. * HUMIDITY...15 to 20 percent. * TEMPERATURE...lower to mid 90s Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ OKZ031-032-041>043-046>048-050>052-110100- /O.CON.KOUN.FW.W.0004.000000T0000Z-170211T0100Z/ Seminole-Hughes-Murray-Pontotoc-Coal-Carter-Johnston-Atoka-Love- Marshall-Bryan- 316 PM CST Fri Feb 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL OKLAHOMA... * WIND...South and southwest 10 to 25 mph with gusts up to 30 mph. * HUMIDITY...30 to 40 percent. * TEMPERATURE...Low to mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
154 WWUS84 KOUN 110107 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 707 PM CST Fri Feb 10 2017 ...Critical fire weather conditions expected again on Saturday... OKZ008-012-013-016>020-022>030-035-038>040-044-045-111315- /O.EXP.KOUN.FW.W.0004.000000T0000Z-170211T0100Z/ /O.CON.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Logan-Payne-Washita- Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Kiowa-Comanche-Stephens-Garvin-Cotton-Jefferson- 707 PM CST Fri Feb 10 2017 ...RED FLAG WARNING HAS EXPIRED FOR CENTRAL OKLAHOMA FOR THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR CENTRAL OKLAHOMA... * WIND...Southwest to west at 10 to 15 mph with gusts to 25 mph in the afternoon. The wind will shift to the north at 10 to 25 mph with gusts up to 35 mph Saturday evening and night. * HUMIDITY...25 to 35 percent. * TEMPERATURE...Mid to upper 80s Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ OKZ031-032-041>043-046>048-050>052-110215- /O.EXP.KOUN.FW.W.0004.000000T0000Z-170211T0100Z/ Seminole-Hughes-Murray-Pontotoc-Coal-Carter-Johnston-Atoka-Love- Marshall-Bryan- 707 PM CST Fri Feb 10 2017 ...RED FLAG WARNING HAS EXPIRED FOR SOUTH CENTRAL OKLAHOMA FOR THIS EVENING... Critical fire weather conditions are no longer expected this evening across the area due to decreasing winds, increasing humidity, and decreasing temperatures. $$ OKZ004>007-009>011-014-015-021-033-034-036-037-TXZ083>090-111315- /O.CON.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Roger Mills-Dewey- Beckham-Harmon-Greer-Jackson-Tillman-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- 707 PM CST Fri Feb 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... * WIND...Southwest to west at 10 to 15 mph with gusts to 25 mph in the afternoon. The wind will shift to the north at 10 to 25 mph with gusts up to 35 mph late Saturday afternoon and early evening. * HUMIDITY...10 to 15 percent. * TEMPERATURE...Upper 80s to lower 90s Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MAHALE
605 WWUS84 KOUN 110330 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 930 PM CST Fri Feb 10 2017 ...Critical fire weather conditions expected again on Saturday... OKZ004>030-033>040-044-045-TXZ083>090-111200- /O.CON.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 930 PM CST Fri Feb 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN...NORTHERN...AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS... * WIND...Southwest to west at 10 to 15 mph with gusts to 25 mph in the afternoon. The wind will shift to the north at 10 to 25 mph with gusts up to 35 mph Saturday evening and night. * HUMIDITY...10 to 35 percent. * TEMPERATURE...Mid 80s to low 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Mahale
391 WWUS84 KOUN 110913 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 313 AM CST Sat Feb 11 2017 ...Critical fire weather conditions expected today... OKZ004>030-033>040-044-045-TXZ083>090-112230- /O.CON.KOUN.FW.W.0005.170211T1700Z-170212T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 313 AM CST Sat Feb 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN...NORTHERN...AND CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS... * WIND...Southwest to west at 10 to 15 mph with gusts up to 30 mph. The wind will shift to the north at 10 to 30 mph with gusts up to 45 mph after 8 pm tonight with the passage of a cold front. * HUMIDITY...10 to 35 percent. * TEMPERATURE...Lower 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MBS
679 WWUS84 KOUN 112042 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 242 PM CST Sat Feb 11 2017 ...Critical fire weather conditions expected today... OKZ004>030-033>040-044-045-TXZ083>090-120100- /O.CON.KOUN.FW.W.0005.000000T0000Z-170212T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 242 PM CST Sat Feb 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN...NORTHERN...AND CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS... * WIND...Southwest to west at 10 to 15 mph with gusts up to 30 mph. The wind will shift to the north at 10 to 30 mph with gusts up to 45 mph after 8 pm tonight with the passage of a cold front. * HUMIDITY...10 to 35 percent. * TEMPERATURE...Lower 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 10, 2:47 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 10, 2:47 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
247 PM CST Fri Feb 10 2017
.DISCUSSION...
Dewpoint temperatures in the lower 50s have returned to
parts of south central and southeastern Oklahoma this
afternoon along with some lower clouds. In western Oklahoma, very
dry conditions remain with temperatures in the upper 80s
and lower 90s. The very warm/hot temperatures across far
western Oklahoma today, will spread eastward on Saturday which
will result in some record high temperatures.
The main focus for this weekend will be fire weather conditions
on Saturday. On Saturday, a broad, southwest-to-northeast, 85h thermal
ridge will be replaced quickly by much cooler temperatures
Saturday night. A rather tight thermal packing behind a cold
front will result in strong wind gusts for several hours. The
front should clear most of Oklahoma by sunrise Sunday.
As far as fire weather conditions for Saturday, the main mitigating
factor will be wind speeds below 20 mph. However, drought conditions,
record heat, and fuels will certainly favor fire starts/spread.
The Fire Weather Watch for Saturday will be upgraded to a Red Flag
Warning and will also include all of our Texas counties.
The air mass behind the front Saturday night is not overly cold, but
enough to drop temperatures to near average for Sunday and
Sunday night.
Much needed rain/precipitation is expected to arrive early next week
as a mid/upper level low approaches the southern Plains. For
now, will side with the slightly warmer EC model which suggest
most of the precipitation will fall as rain. However, there may
be a period of wintry weather across western Oklahoma late Sunday
night into early Monday morning.
After Wednesday, mainly dry conditions are expected with above
average temperatures.
CLIMATE...
Record warmth is expected on Saturday. In fact, all-time record
monthly high temperatures for February may be in jeopardy.
Oklahoma City
February 11 Record High...82 set in 1962
All-time February Record High...92 set on February 22 1996
Wichita Falls
February 11 Record high...88 set in 1962
All-time February Record High...93 set on February 22 1996
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 54 87 43 54 / 0 0 0 10
Hobart OK 50 89 42 54 / 0 0 0 10
Wichita Falls TX 54 90 46 59 / 0 0 0 10
Gage OK 51 89 37 50 / 0 0 0 10
Ponca City OK 51 84 41 53 / 0 0 0 10
Durant OK 60 83 52 62 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 7 PM CST this evening for OKZ008-012-013-
016>020-022>032-035-038>048-050>052.
Red Flag Warning from 11 AM to 7 PM CST Saturday for OKZ004>030-
033>040-044-045.
TX...Red Flag Warning from 11 AM to 7 PM CST Saturday for TXZ083>090.
&&Hazardous weather outlook, Feb 10, 12:12 PM CST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1212 PM CST Fri Feb 10 2017 OKZ004>048-050>052-TXZ083>090-111815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1212 PM CST Fri Feb 10 2017 This hazardous weather outlook is for portions of northern, western, central, and southern Oklahoma, and western north Texas. .DAY ONE...This Afternoon and Tonight... .FIRE WEATHER... Near-critical fire weather conditions will persist through the afternoon due to gusty southwest winds, warm temperatures and low humidity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .FIRE WEATHER... Near-critical fire weather conditions are expected again Saturday and Sunday afternoons... with record heat expected on Saturday and windy conditions expected on Sunday. .WINTRY PRECIPITATION... Scattered showers and expected Sunday and Monday. The rain may mix with some light snow in northwest Oklahoma during the cool part of the morning. No accumulations or impacts are expected. Get graphics and more details at weather.gov/norman, and follow our weather forecast office on Twitter and Facebook. Kurtz
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:53 AM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more | 11 hr |
| Feb 10, 3:53 AM CST | Red Flag Warning | OUN | Atoka, Blaine, Bryan, Caddo, Canadian, Carter and 28 more | 15 hr |
Nearby
Red Flag Warnings in Oklahoma, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.